Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

I have stopped taking norethisterone tablets, is this unhealthy ?

I have been taking the norethisterone tablets 3x a day for 4 months to stop my bleeding but i was meant to stop for one week in the month and i havnt stopped taking them yet is this unhealthy ?
Asked On : Sat, 12 Mar 2011
Answers:  2 Views:  542
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thanks for choosing healthcaremagic.Any hormonal medication needs to be taken only in prescribed dose.Norethisterone is used primarily for timing menstruation and other problems related to menstrual cycle.any thing in excess is not good.So stop the drug and visit your doctor for choice of oral contraceptive suitable to you.I hope you had withdraw bleeding in between.
Answered: Sat, 12 Mar 2011
I find this answer helpful
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
welcome to heatlcaremagic
In general Norethisterone drug is used to treat
Prevention of pregnancy
Relief from premenstrual (PMT) symptoms including headache, migraine, breast discomfort, water retention or changed behaviour before a period is due
Abnormal, heavy or continuous bleeding from the womb (not related to a heavy period)
Heavy bleeding during a period
Painful periods
Endometriosis (a painful condition caused by tissue that usually lines the womb growing outside the womb)

This is hormonal for your benefit one of this of heavy bleeding for you
now consult your doctor about latest complain and improvement

Answered: Sat, 12 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor